JOSEPH A. FOLDES, M.D.; YORAM YAGIL, M.D.; ABRAHAM KORNBERG, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We read with interest the article on 4'-(9-acridinylamino) methanesulfon-m-Anisidide (AMSA) by Legha and associates (1). Although ventricular fibrillation was mentioned as a possible complication of using AMSA for acute adult leukemia, no practical conclusions were drawn on the cause or possible prevention of this complication. We recently treated a patient with acute lymphoblastic leukemia who developed ventricular fibrillation during AMSA therapy, in whom the arrhythmia was clearly related to concurrent hypokalemia. We believe this case may contribute to our understanding of the causal interrelation of AMSA, hypokalemia, and the occurrence of cardiac arrhythmia.
A 28-year-old woman with
FOLDES JA, YAGIL Y, KORNBERG A. Ventricular Fibrillation, Hypokalemia, and AMSA Therapy. Ann Intern Med. 1982;96:121–122. doi: https://doi.org/10.7326/0003-4819-96-1-121_2
Download citation file:
Published: Ann Intern Med. 1982;96(1):121-122.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use